MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN TIBIAL CUTTING BLOCK LEFT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN TIBIAL CUTTING BLOCK LEFT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71434331
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, speed pin cold welded into cutting block.Procedure continued with a backup device from smith and nephew, without a delay or an injury.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed a pin is stuck in the lgn tibial cutting block left.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN TIBIAL CUTTING BLOCK LEFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10708907
Report Number1020279-2020-05595
Device Sequence Number14385860
Product Code HRY
UDI-Device Identifier03596010549815
UDI-Public03596010549815
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434331
Device Catalogue Number71434331
Device Lot Number12AM07482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1